| Model Number |
DCB00 |
| Medical Device Problem Codes |
Crack (1135); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is between nov 16, 2023 and dec 07, 2023.Section d6a: if implanted, give date: unknown, information was requested but not provided.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) cartridge tip cracked slightly during lens insertion.It was further described as a "stress line" at the tip of the cartridge.The surgeon continued to implant the lens and there was no patient injury or patient impact.The lens remains implanted.The issue occurred sometime between nov 16, 2023 and dec 07, 2023, however no specific event date is known.The sales representative reported that it was noticed that the cartridges are being overfilled with balanced salt solution (bss) by the technicians and training was provided, however the sales representative was unsure if that was related to this issue.No further information was provided.
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 24, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection reveal that the handpiece was received with the plunger rod fully advanced and with ophthalmic viscosurgical device (ovd) residue throughout the cartridge.Stress marks consistent with used product were also observed.Cracks were observed on the cartridge body.No intraocular lens (iol) was received as part of this return.No issues that could contribute to the complaint issue were observed.The complaint issue "cartridge tip cracked/damaged" was not identified during product evaluation.The observed "cartridge damaged" is similar to the reported complaint issue, however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "use error" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.